Alert archive / Texas / Freeze Warnings in 2017
Freeze Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Dec 7, 2017, 2:11 PM CST for 28 counties in Texas. It took effect at Dec 8, 2017, 12:00 AM CST. It was in force for 9 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 7, 2017, 2:11 PM CST (20:11 UTC)
- In effect from
- Dec 8, 2017, 12:00 AM CST
- Expired
- Dec 8, 2017, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
All 28 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 44 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 8, 12:00 AM CST | SNOW 3 | Kyle, TX | COCORAHS STATION TX-HYS-164, KYLE. |
| Dec 8, 5:30 AM CST | SNOW 1 | 5 Nnw Smithville, TX | COCORAHS STATION TX-BST-120, 4 NNW SMITHVILLE. |
| Dec 8, 6:00 AM CST | SNOW 0.8 | 6 Ese Coupland, TX | COCORAHS STATION TX-WM-149, COUPLAND 6.5 ESE. |
| Dec 8, 6:00 AM CST | SNOW 1.5 | 3 Ssw La Vernia, TX | COCORAHS STATION TX-WO-45, 3 SW LA VERNIA. |
| Dec 8, 6:00 AM CST | SNOW 1.5 | 4 Ne Meyersville, TX | COCORAHS STATION TX-DW-19, 3 NE MEYERSVILLE. |
| Dec 8, 6:00 AM CST | SNOW 1.5 | 4 Ssw La Vernia, TX | 24 HOUR SNOWFALL OF 1.5 INCHES. |
| Dec 8, 6:00 AM CST | SNOW 2 | 3 Nnw Zorn, TX | COCORAHS STATION TX-HYS-135, 2 N ZORN. |
| Dec 8, 6:20 AM CST | SNOW 1.9 | 1 Nw Castle Hills, TX | COCORAHS STATION TX-BXR-218, CASTLE HILLS 0.7 NW. |
| Dec 8, 6:40 AM CST | SNOW 1.2 | 4 Sse Twin Sisters, TX | COCORAHS STATION TX-CML-48, 4 SSE TWIN SISTERS. |
| Dec 8, 6:48 AM CST | SNOW 0.3 | 1 Nnw Taylor, TX | COCORAHS STATION TX-WM-241, 1 NW TAYLOR. |
| Dec 8, 7:00 AM CST | SNOW 0.1 | 2 Wnw Serenada, TX | COCORAHS STATION TX-WM-96, GEORGETOWN 4.6 NNW. |
| Dec 8, 7:00 AM CST | SNOW 0.2 | 2 Ese Round Rock, TX | COCORAHS STATION TX-WM-229, 2 ESE ROUND ROCK. |
| Dec 8, 7:00 AM CST | SNOW 0.2 | Medina, TX | CO-OP OBSERVER STATION MIET2, MEDINA. |
| Dec 8, 7:00 AM CST | SNOW 0.3 | 1 Nnw Taylor, TX | COCORAHS STATION TX-WM-8, TAYLOR. |
| Dec 8, 7:00 AM CST | SNOW 0.3 | 1 Nnw Taylor, TX | CO-OP OBSERVER STATION TLRT2, TAYLOR 1NW. |
| Dec 8, 7:00 AM CST | SNOW 0.3 | 1 S Hondo, TX | COCORAHS STATION TX-MDN-26, 1 SE HONDO. |
| Dec 8, 7:00 AM CST | SNOW 0.3 | 2 S Anderson Mill, TX | COCORAHS STATION TX-TV-30, 2 S ANDERSON MILL. |
| Dec 8, 7:00 AM CST | SNOW 0.3 | Pflugerville, TX | COCORAHS STATION TX-TV-290, PFLUGERVILLE. |
| Dec 8, 7:00 AM CST | SNOW 0.4 | 1 Sse Lost Creek, TX | COCORAHS STATION TX-TV-122, 1 SSE LOST CREEK. |
| Dec 8, 7:00 AM CST | SNOW 0.4 | 1 Wnw Liberty Hill, TX | COCORAHS STATION TX-WM-22, LIBERTY HILL. |
| Dec 8, 7:00 AM CST | SNOW 0.4 | 2 Nne Lost Creek, TX | COCORAHS STATION TX-TV-9, 2 NNE LOST CREEK. |
| Dec 8, 7:00 AM CST | SNOW 0.4 | 2 Ssw Jollyville, TX | CO-OP OBSERVER STATION AGHT2, AUSTIN GREAT HILLS. |
| Dec 8, 7:00 AM CST | SNOW 0.4 | 3 Ssw Jollyville, TX | COCORAHS STATION TX-TV-1, 2 SSW JOLLYVILLE. |
| Dec 8, 7:00 AM CST | SNOW 0.5 | 2 Ese Hill Country Vill, TX | COCORAHS STATION TX-BXR-368, 2 ESE HILL COUNTRY VILLA. |
| Dec 8, 7:00 AM CST | SNOW 0.5 | 2 Wsw Round Rock, TX | COCORAHS STATION TX-WM-195, 1 WSW ROUND ROCK. |
| Dec 8, 7:00 AM CST | SNOW 0.5 | 4 Ese Liberty Hill, TX | COCORAHS STATION TX-WM-235, 4 ESE LIBERTY HILL. |
| Dec 8, 7:00 AM CST | SNOW 0.5 | 8 N Stockdale, TX | COCORAHS STATION TX-WO-56, 8 N STOCKDALE. |
| Dec 8, 7:00 AM CST | SNOW 0.7 | 3 Ssw Hondo, TX | COCORAHS STATION TX-MDN-33, 3 S HONDO. |
| Dec 8, 7:00 AM CST | SNOW 0.9 | 2 S Converse, TX | COCORAHS STATION TX-BXR-291, 1 S CONVERSE. |
| Dec 8, 7:00 AM CST | SNOW 0.9 | 6 N Austin, TX | COCORAHS STATION TX-TV-87, 3 NNE AUSTIN. |
| Dec 8, 7:00 AM CST | SNOW 1 | 3 W Sunset Valley, TX | COCORAHS STATION TX-TV-235, 1 WNW SUNSET VALLEY. |
| Dec 8, 7:00 AM CST | SNOW 1 | 4 Ese Dripping Springs, TX | COCORAHS STATION TX-HYS-88, 3 E DRIPPING SPRINGS. |
| Dec 8, 7:00 AM CST | SNOW 1 | 5 Nnw Smithville, TX | 24 HOUR SNOWFALL OF 1 INCH. |
| Dec 8, 7:00 AM CST | SNOW 1 | 5 S Driftwood, TX | COCORAHS STATION TX-HYS-60, 4 SSE DRIFTWOOD. |
| Dec 8, 7:00 AM CST | SNOW 1 | 5 Se Bastrop, TX | COCORAHS STATION TX-BST-51, 5 SE BASTROP. |
| Dec 8, 7:00 AM CST | SNOW 1 | 7 Sse Elmendorf, TX | COCORAHS STATION TX-WO-28, FLORESVILLE 8.9 WNW. |
| Dec 8, 7:00 AM CST | SNOW 1 | 8 N Hallettsville, TX | COCORAHS STATION TX-LV-21, 7 N HALLETTSVILLE. |
| Dec 8, 7:00 AM CST | SNOW 1 | 8 Wsw Falls City, TX | COCORAHS STATION TX-WO-53, 8 WSW FALLS CITY. |
| Dec 8, 7:00 AM CST | SNOW 1.1 | 6 Ene Dripping Springs, TX | CO-OP OBSERVER STATION DIPT2, DRIPPING SPRINGS 6 E. |
| Dec 8, 7:00 AM CST | SNOW 1.2 | 4 Wsw Wimberley, TX | COCORAHS STATION TX-HYS-148, 4 WSW WIMBERLEY. |
| Dec 8, 7:00 AM CST | SNOW 1.3 | 1 Nw San Marcos, TX | COCORAHS STATION TX-HYS-167, SAN MARCOS. |
| Dec 8, 7:00 AM CST | SNOW 1.3 | Windcrest, TX | COCORAHS STATION TX-BXR-133, WINDCREST. |
| Dec 8, 7:00 AM CST | SNOW 1.4 | 4 E Circle D-Kc Estate, TX | COCORAHS STATION TX-BST-83, 4 E CIRCLE D-KC ESTATE. |
| Dec 8, 7:00 AM CST | SNOW 1.4 | 4 Se Waring, TX | COCORAHS STATION TX-KN-28, 3 SE WARING. |
| Dec 8, 7:00 AM CST | SNOW 1.5 | 1 Ene Helotes, TX | 24 HOUR SNOWFALL OF 1.5 INCHES. |
| Dec 8, 7:00 AM CST | SNOW 1.5 | 1 Ene Helotes, TX | COCORAHS STATION TX-BXR-14, HELOTES. |
| Dec 8, 7:00 AM CST | SNOW 1.5 | 1 Wsw Canyon Lake, TX | COCORAHS STATION TX-CML-113, 1 WSW CANYON LAKE DAM. |
| Dec 8, 7:00 AM CST | SNOW 1.5 | 3 Wsw Leon Valley, TX | COCORAHS STATION TX-BXR-269, 2 WSW LEON VALLEY. |
| Dec 8, 7:00 AM CST | SNOW 1.5 | 4 Nne Boerne, TX | COCORAHS STATION TX-KN-2, 3 NE BOERNE. |
| Dec 8, 7:00 AM CST | SNOW 1.5 | 4 Sse Seguin, TX | COCORAHS STATION TX-GP-56, 5 SSE SEGUIN. |
| Dec 8, 7:00 AM CST | SNOW 1.5 | 4 Wsw Fischer, TX | COCORAHS STATION TX-CML-112, 3 WSW FISCHER. |
| Dec 8, 7:00 AM CST | SNOW 1.5 | 5 Sse Circle D-Kc Estat, TX | COCORAHS STATION TX-BST-121, 4 SSE CIRCLE D-KC ESTATE. |
| Dec 8, 7:00 AM CST | SNOW 1.5 | 5 Wnw New Braunfels, TX | COCORAHS STATION TX-CML-134, 5 S SMITHSON VALLEY. |
| Dec 8, 7:00 AM CST | SNOW 1.6 | 2 Ssw Carrizo Springs, TX | CO-OP OBSERVER STATION CZZT2, CARRIZO SPRINGS. |
| Dec 8, 7:00 AM CST | SNOW 1.7 | 4 Se Calaveras Lake, TX | COCORAHS STATION TX-WO-39, 3 ESE CALAVERAS LAKE. |
| Dec 8, 7:00 AM CST | SNOW 1.7 | 4 Sse Calaveras Lake, TX | 24 HOUR SNOWFALL OF 1.7 INCHES. |
| Dec 8, 7:00 AM CST | SNOW 1.8 | 1 Ese Wimberley, TX | COCORAHS STATION TX-HYS-142, 1 E WIMBERLEY. |
| Dec 8, 7:00 AM CST | SNOW 1.8 | 2 S San Marcos, TX | COCORAHS STATION TX-HYS-74, SAN MARCOS 1.8 SSW. |
| Dec 8, 7:00 AM CST | SNOW 1.8 | 3 Ene Onion Creek, TX | 24 HOUR SNOWFALL TOTAL OF 1.8 INCHES. |
| Dec 8, 7:00 AM CST | SNOW 1.8 | 3 Ene Onion Creek, TX | COCORAHS STATION TX-TV-218, 3 ENE ONION CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002 WWUS74 KEWX 072011 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 211 PM CST Thu Dec 7 2017 TXZ172-173-183-187-189>194-202>209-217>225-228-081500- /O.NEW.KEWX.FZ.W.0002.171208T0600Z-171208T1500Z/ Burnet-Williamson-Val Verde-Bandera-Kendall-Blanco-Hays-Travis- Bastrop-Lee-Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe-Caldwell- Fayette-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca-Dimmit- Including the cities of Burnet, Georgetown, Del Rio, Bandera, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 211 PM CST Thu Dec 7 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... The National Weather Service in Austin/San Antonio has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CST Friday. * TEMPERATURES...25-32 degrees. * IMPACTS...Wet spots on roadways may freeze tonight resulting in dangerous black ice conditions, especially on bridges, overpasses, and some secondary roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && TB3 $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 7, 12:17 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 7, 12:17 PM CST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1217 PM CST Thu Dec 7 2017 .AVIATION... Ceilings and light rain continuing at the I35 TAF sites. We are starting to see these ceilings begin to scatter in the low levels to VFR. Wind speeds at the I35 sites will increase briefly before calming down around 00Z. For KDRT, light rain has already dimished and should continue to see conditions improve. && .PREV DISCUSSION... /ISSUED 620 AM CST Thu Dec 7 2017/ UPDATE... We are getting reports of snow accumulation of up to an inch in parts of Kinney County, so we have issued a Winter Weather Advisory for snow up to an inch on grassy surfaces. Temperatures are still above freezing across the area and roads remain clear. We do not expect any impacts from this snowfall. PREV DISCUSSION... /ISSUED 526 AM CST Thu Dec 7 2017/ AVIATION... MVFR ceilings and light rain continues at most TAF sites this morning. A mix of snow/rain has been reported just east of DRT at DLF but nothing has been reported at DRT yet. Will mention just -RA for now and amend there as needed. Wintry precipitation is not expected at any other terminal. Rainfall will end from north to south later today with clearing skies and lighter winds overnight. PREV DISCUSSION... /ISSUED 336 AM CST Thu Dec 7 2017/ SHORT TERM (Today through Friday)... Upper air analysis last evening showed a broad trough across most of the country. The trough axis extended from Minnesota to southern California. The flow over Texas was from the south-southwest. This flow was bringing moisture across Mexico from the Pacific. At the surface, winds across our CWA were generally from the northeast. Temperatures ranged from the middle 30s to around 40 and dew points at most stations were within two degrees of the temperature. So far, we have only had a few reports of mixed precipitation. The 00Z DRT sounding showed the temperature dipping slightly below 0C at around 3800 ft and then warmer again up to near 8700 ft with winds in this layer from the southeast. The profile is also mostly saturated up to about 600 mb. This warm layer has been keeping precipitation all rain across most of our CWA. Models show 850 mb winds eventually turning to the northeast overnight eroding that elevated warm layer across our northern area. The boundary layer will stay warm, so we expect a mix of rain and snow across the north and west until around noon today. With warm surface temperatures we don't expect any accumulation or impacts. Precipitation should become all rain during the afternoon with some daytime warming of the low levels. Tonight the upper level trough axis will swing through Central Texas pushing the precipitation southward. Precipitation will come to an end from north to south overnight. There will still be a chance for some mixed rain and snow across the southwestern counties before precipitation comes to an end Friday morning. We don't expect any impacts for this area. Friday morning will bring freezing temperatures across nearly all of the CWA. Only southern Frio and most of Dimmit will be above freezing. We will likely issue a freeze warning for most of the area that has not already seen a freeze this season. LONG TERM (Friday Night through Wednesday)... The upper trough will move away to the east over the weekend and the upper flow will switch to northerly and then northwesterly. This will bring dry weather back to the region. An upper ridge will build over the west and push into West Texas becoming the dominant feature for the rest of the period. The entire long term will be dry. Temperatures will increase through Monday. Tuesday a weak cold front will back in from the northeast bringing temperatures back down a few degrees. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 47 29 54 35 65 / 60 20 0 0 0 Austin Bergstrom Intl Airport 47 29 54 32 64 / 70 20 0 0 0 New Braunfels Muni Airport 47 29 55 33 65 / 90 40 - 0 0 Burnet Muni Airport 45 26 53 31 61 / 40 10 0 0 0 Del Rio Intl Airport 45 31 52 32 62 / 80 40 0 0 0 Georgetown Muni Airport 46 28 53 33 63 / 50 10 0 0 0 Hondo Muni Airport 48 27 56 29 67 / 90 30 0 0 0 San Marcos Muni Airport 47 29 53 33 64 / 80 30 0 0 0 La Grange - Fayette Regional 47 29 51 32 62 / 80 30 - 0 0 San Antonio Intl Airport 48 31 56 35 66 / 90 40 0 0 0 Stinson Muni Airport 47 31 55 33 65 / 90 50 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 2 PM CST this afternoon for the following counties: Dimmit...Kinney...Maverick...Uvalde...Zavala. && Mesoscale/Aviation...YB Synoptic/Grids...17 Public Service/Data Collection...33
Hazardous weather outlook, Dec 7, 6:27 AM CST, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 627 AM CST Thu Dec 7 2017 TXZ171>173-183>194-202>209-217>225-228-081230- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 627 AM CST Thu Dec 7 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A mix of rain and snow is possible this morning for areas generally along and north of a Carrizo Springs to Boerne to Austin line. We have issued a Winter Weather Advisory for Kinney, Uvalde, Maverick, Zavala, and Dimmit Counties where up to one inch of snow on grassy areas is possible. For late Thursday night into Friday morning, temperatures are expected to drop below freezing for most of South Central Texas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters please report any winter precipitation to the National Weather Service.
In the hours before
Local storm report, Dec 7, 11:21 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 AM CST THU DEC 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 12 ENE ROCKSPRINGS 30.08N 100.03W
12/07/2017 M2.0 INCH EDWARDS TX COCORAHS
SNOWFALL AMOUNT THROUGH 7 AM.
&&
CVPLocal storm report, Dec 7, 11:22 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1122 AM CST THU DEC 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM SNOW 9 WSW ROCKSPRINGS 29.97N 100.35W
12/07/2017 M3.0 INCH EDWARDS TX COCORAHS
SNOWFALL AMOUNT THROUGH 7 AM.
&&
CVPLocal storm report, Dec 7, 11:23 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1123 AM CST THU DEC 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 5 SSE CAMP WOOD 29.60N 99.98W
12/07/2017 M2.0 INCH UVALDE TX COCORAHS
SNOWFALL AMOUNT THROUGH 7 AM.
&&
CVPLocal storm report, Dec 7, 11:24 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1124 AM CST THU DEC 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM SNOW 9 WSW ROCKSPRINGS 29.97N 100.35W
12/07/2017 M3.0 INCH EDWARDS TX COCORAHS
SNOWFALL AMOUNT THROUGH 7 AM.
0934 AM SNOW CARRIZO SPRINGS 28.52N 99.86W
12/07/2017 E0.1 INCH DIMMIT TX PUBLIC
LIGHT SNOW ACCUMULATIONS ON GRASSY AREAS.
0904 AM SNOW KERRVILLE 30.05N 99.14W
12/07/2017 E0.1 INCH KERR TX BROADCAST MEDIA
SNOW ACCUMULATION ON GRASS AND TREES IN THE
KERRVILLE AREA.
0836 AM SNOW ROCKSPRINGS 30.02N 100.21W
12/07/2017 E2.0 INCH EDWARDS TX EMERGENCY MNGR
EDWARDS COUNTY EMERGENCY MANAGER SENT A
PICTURE FROM NEAR ROCKSPRINGS SHOWING
APPROXIMATELY 2 INCHES OF SNOW ACCUMULATION.
0825 AM SNOW CRYSTAL CITY 28.69N 99.83W
12/07/2017 E0.1 INCH ZAVALA TX PUBLIC
SNOW ACCUMULATING ON THE GRASS IN CRYSTAL
CITY.
0819 AM SNOW LEAKEY 29.73N 99.76W
12/07/2017 E0.1 INCH REAL TX DEPT OF HIGHWAYS
REPORTS OF PATCHY SNOW AND ICE ON ROADS
THROUGHOUT REAL COUNTY.
0816 AM SNOW EAGLE PASS 28.71N 100.50W
12/07/2017 E0.1 INCH MAVERICK TX EMERGENCY MNGR
MAVERICK COUNTY EMERGENCY MANAGER REPORTED
SNOW ACCUMULATING ON OVERPASSES...WHICH HAS
CAUSED SOME TRAFFIC ACCIDENTS.
0757 AM SNOW 7 ESE EL INDIO 28.47N 100.20W
12/07/2017 M0.1 INCH MAVERICK TX CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTED LIGHT SNOW
FALLING. TRACE OF SNOW ON THE GROUND.
0751 AM SNOW 6 E BARKSDALE 29.74N 99.93W
12/07/2017 M0.1 INCH REAL TX COCORAHS
TRACE OF SNOW ON THE GROUND.
0743 AM SNOW EAGLE PASS 28.71N 100.50W
12/07/2017 E0.1 INCH MAVERICK TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SNOW FALLING IN
EAGLE PASS. ACCUMULATING ON GRASS BUT NOT ON
ROADS.
0738 AM SNOW 6 NNE ROCKSPRINGS 30.10N 100.17W
12/07/2017 U0.0 INCH EDWARDS TX COCORAHS
COCORAHS OBSERVER MENTIONED SNOWFALL IN AN
OBSERVATION COMMENT BUT NO AMOUNT WAS
PROVIDED.
0737 AM SNOW 2 ENE LEAKEY 29.74N 99.73W
12/07/2017 U0.0 INCH REAL TX COCORAHS
COCORAHS OBSERVER REPORTED LIGHT SNOW IN AN
OBSERVATION COMMENT BUT NO AMOUNT WAS
PROVIDED.
0731 AM SNOW CAMP WOOD 29.67N 100.01W
12/07/2017 E0.1 INCH REAL TX PUBLIC
TRACE OF SNOW ON GRASS.
0700 AM SNOW 4 SW HUNT 30.02N 99.37W
12/07/2017 M0.3 INCH KERR TX COCORAHS
SNOWFALL AMOUNT THROUGH 7 AM.
0700 AM SNOW 1 S MEDINA 29.79N 99.25W
12/07/2017 M0.1 INCH BANDERA TX COCORAHS
COCORAHS OBSERVER REPORTED A TRACE OF
SNOWFALL.
0700 AM SNOW 4 SSE CARTA VALLEY 29.74N 100.65W
12/07/2017 E3.0 INCH EDWARDS TX COCORAHS
OBSERVER REPORTED THAT AN ESTIMATED 3 INCHES
OF SNOW FELL EARLY THIS MORNING.
0700 AM SNOW 5 SSE CAMP WOOD 29.60N 99.98W
12/07/2017 M2.0 INCH UVALDE TX COCORAHS
SNOWFALL AMOUNT THROUGH 7 AM.
0700 AM SNOW 12 ENE ROCKSPRINGS 30.08N 100.03W
12/07/2017 M2.0 INCH EDWARDS TX COCORAHS
SNOWFALL AMOUNT THROUGH 7 AM.
0630 AM SNOW 4 SSE INGRAM 30.02N 99.22W
12/07/2017 U0.0 INCH KERR TX COCORAHS
OBSERVER REPORTED SNOW ACCUMULATING ON GRASS
AND TREES. NO AMOUNT GIVEN.
0624 AM SNOW BARKSDALE 29.73N 100.04W
12/07/2017 E0.2 INCH EDWARDS TX PUBLIC
PICTURE ON SOCIAL MEDIA.
0618 AM SNOW LA PRYOR 28.94N 99.85W
12/07/2017 E0.1 INCH ZAVALA TX PUBLIC
LIGHT ACCUMULATIONS ON CARS AND GRASSY
SURFACES.
0617 AM SNOW BRACKETTVILLE 29.31N 100.42W
12/07/2017 E1.0 INCH KINNEY TX LAW ENFORCEMENT
UP TO 1 INCH OF SNOW ON GRASSY SURFACES.
0450 AM SNOW BRACKETTVILLE 29.31N 100.41W
12/07/2017 E0.1 INCH KINNEY TX LAW ENFORCEMENT
MINOR ACCUMULATIONS IN GRASSY SURFACES BEING
REPORTED. ROADWAYS REMAIN CLEAR AS
TEMPERATURES ARE NEAR 35 DEGREES.
0840 PM SLEET 2 SSW JOLLYVILLE 30.42N 97.77W
12/06/2017 E0.0 INCH TRAVIS TX CO-OP OBSERVER
0659 PM SNOW 9 S LLANO 30.62N 98.68W
12/06/2017 E0.0 INCH LLANO TX PUBLIC
VERY LIGHT SNOW REPORTED MIXING IN WITH THE
RAIN. NO ACCUMULATION. REPORT GATHERED VIA
TWITTER.
&&Local storm report, Dec 7, 11:28 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 AM CST THU DEC 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 6 WSW BOERNE 29.76N 98.82W
12/07/2017 M0.2 INCH KENDALL TX COCORAHS
COCORAHS OBSERVER MEASURED 0.2 INCHES OF
SNOWFALL EARLY THIS MORNING.
&&
CVPSpecial weather statement, Dec 7, 2:11 PM CST, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 211 PM CST Thu Dec 7 2017 TXZ171>173-183>194-202>209-217>225-228-081100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 211 PM CST Thu Dec 7 2017 ...WIDESPREAD FREEZING CONDITIONS EXPECTED TONIGHT FOR SOUTH CENTRAL TEXAS... Temperatures tonight are expected to fall to at or below freezing for all of South Central Texas beginning around midnight on the Plateau and Hill Country and during the overnight hours for locations along and east of the Interstate 35 corridor. With the exception of areas south of Interstate 10 and east of Interstate 37 where some flurries may occur, precipitation is expected to mostly diminish before the freezing temperatures return late tonight so no additional accumulating snowfall is expected. However, with the extensive rainfall over the area the last couple days, any remnant wet areas may freeze tonight resulting in dangerous black ice conditions, especially on bridges, overpasses, and some secondary roadways. It will be very important to exercise extreme caution if on roadways tonight as slick spots will be very difficult, if not impossible, to see coming before it's too late. TB3
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 6:09 AM CST | Winter Weather Advisory | EWX | Dimmit, Kinney, Maverick, Uvalde, Zavala | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.